Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 15, 2008, 3:45 PM EDT for Antrim County, Crawford County, Otsego County, Michigan. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2008, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 15, 2008, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Antrim County, MI, Crawford County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 11 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:47 PM EDT | TSTM WND DMG | 2 Nnw Alba, MI | METAL FLAG POLE TOPPLED. NSSL REPORT. |
| Jul 15, 3:51 PM EDT | HAIL 1 | 4 Ese Alba, MI | NSSL REPORT. |
| Jul 15, 3:54 PM EDT | HAIL 0.25 | 3 Se Elmira, MI | HEAVY RAIN AND STRONG WINDS. MANY SMALL BRANCHES DOWNED. |
| Jul 15, 3:55 PM EDT | TSTM WND GST 60 | 7 W Gaylord, MI | |
| Jul 15, 4:00 PM EDT | TSTM WND DMG | 8 Sw Gaylord, MI | TREES DOWNED ALONG HAYES TOWER ROAD...2 MILES NORTH OF MANCELONA ROAD. |
| Jul 15, 4:01 PM EDT | TSTM WND DMG | 1 N Gaylord, MI | TREE DOWNED NEAR OTSEGO MEMORIAL HOSPITAL. |
| Jul 15, 4:02 PM EDT | TSTM WND DMG | 6 Wnw Gaylord, MI | TREES DOWNED...ONE ACROSS M-32. |
| Jul 15, 4:04 PM EDT | TSTM WND DMG | 5 Ssw Gaylord, MI | LARGE TREE LIMBS DOWNED ALONG WEST SHORE OF OTSEGO LAKE. |
| Jul 15, 4:05 PM EDT | TSTM WND GST 50 | 9 Ssw Gaylord, MI | AT NWS OFFICE. |
| Jul 15, 4:06 PM EDT | TSTM WND DMG | 5 Sse Gaylord, MI | LARGE TREE SNAPPED OFF. NSSL REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 151945
SVRAPX
MIC009-039-137-152030-
/O.NEW.KAPX.SV.W.0104.080715T1945Z-080715T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT TUE JUL 15 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN...
CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 430 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBA...OR 10 MILES SOUTH OF
BOYNE CITY...MOVING EAST AT 39 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAYLORD...
OTSEGO LAKE STATE PARK...
WATERS...
SPARR...
CHESTER TOWNSHIP...
JOHANNESBURG...
LOVELLS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4476 8439 4496 8515 4512 8503 4512 8487
4511 8486 4512 8486 4505 8437
TIME...MOT...LOC 1945Z 286DEG 34KT 4503 8491
$$
LAWRENCE3 follow-up statements
000
WWUS34 KAPX 151955
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT TUE JUL 15 2008
MIC009-039-137-152030-
/O.CON.KAPX.SV.W.0104.000000T0000Z-080715T2030Z/
ANTRIM MI-OTSEGO MI-CRAWFORD MI-
355 PM EDT TUE JUL 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CRAWFORD...OTSEGO AND ANTRIM COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBA...OR 10 MILES WEST
OF GAYLORD...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAYLORD...
OTSEGO LAKE STATE PARK...
WATERS...
SPARR...
CHESTER TOWNSHIP...
JOHANNESBURG...
LOVELLS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4476 8439 4496 8515 4512 8503 4512 8487
4511 8486 4512 8486 4505 8437
TIME...MOT...LOC 1955Z 291DEG 32KT 4499 8483
$$
LAWRENCE000
WWUS34 KAPX 152000
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT TUE JUL 15 2008
MIC009-039-137-152030-
/O.CON.KAPX.SV.W.0104.000000T0000Z-080715T2030Z/
ANTRIM MI-OTSEGO MI-CRAWFORD MI-
400 PM EDT TUE JUL 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CRAWFORD...OTSEGO AND ANTRIM COUNTIES...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR ALBA...OR 8
MILES SOUTHWEST OF GAYLORD...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAYLORD...
OTSEGO LAKE STATE PARK...
WATERS...
SPARR...
CHESTER TOWNSHIP...
JOHANNESBURG...
LOVELLS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4476 8439 4492 8498 4509 8488 4511 8486
4505 8437
TIME...MOT...LOC 2000Z 291DEG 32KT 4497 8478
$$
LAWRENCE000
WWUS34 KAPX 152008
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT TUE JUL 15 2008
MIC009-039-137-152030-
/O.CON.KAPX.SV.W.0104.000000T0000Z-080715T2030Z/
ANTRIM MI-OTSEGO MI-CRAWFORD MI-
408 PM EDT TUE JUL 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CRAWFORD...OTSEGO AND ANTRIM COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE RADAR AND STORM SPOTTERS
WERE TRACKING A SEVERE THUNDERSTORM PRODUCING WIND GUSTS IN EXCESS
OF 60 MPH AND HAIL TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED
NEAR OTSEGO LAKE STATE PARK...OR 6 MILES SOUTH OF GAYLORD...MOVING
SOUTHEAST AT 40 MPH. NUMEROUS REPORTS OF DOWNED TREES HAVE BEEN
RECEIVED FROM THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CHESTER TOWNSHIP...
JOHANNESBURG...
LOVELLS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4476 8439 4490 8492 4509 8488 4511 8486
4505 8437
TIME...MOT...LOC 2008Z 294DEG 34KT 4493 8467
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:51 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 15, 1:51 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
151 PM EDT TUE JUL 15 2008
.UPDATE...ANOTHER QUICK UPDATE TO ADD SOME SCATTERED THUNDERSTORMS
ACROSS NORTHERN LOWER MICHIGAN TO ACCOUNT FOR SOME THUNDERSTORM
DEVELOPMENT OVER NORTHERN WISCONSIN THIS AFTERNOON. THIS ACTIVITY
WILL QUICKLY MOVE ACROSS NORTHERN LOWER MICHIGAN...NORTH OF M-72
THIS AFTERNOON. THUNDER REMAINS ELEVATED...SO NO REAL CONCERN FOR
SEVERE WEATHER...OUTSIDE OF A STRAY WIND GUST.
KAS
&&
.AVIATION... /ISSUED 122 PM EDT TUE JUL 15 2008/
MAINLY VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.
HOWEVER...SOME MID CLOUDS HAVE BEEN WORKING EASTWARD ACROSS NORTHERN
WISCONSIN THIS AFTERNOON...PRODUCING SOME PRECIPITATION AT THE
SURFACE. CLOUD BASES REMAIN AT OR GREATER THAN 6KFT. THERE HAS BEEN
THUNDER WITH THIS ACTIVITY...AND IT WILL SPREAD INTO THE VICINITY OF
THE TAF SITES BY LATE THIS AFTERNOON AND EVENING. A COLD FRONT
DROPPING SOUTHWARD WILL PUSH ALL THE ACTIVITY SOUTHWARD THROUGH THE
EVENING HOURS...EVENTUALLY DEPARTING ALL THE TAF SITES BY MIDNIGHT.
THEN...VFR CONDITIONS WILL CONTINUE THROUGH MIDDAY TOMORROW.
KAS
&&
.PREV UPDATE... /ISSUED 1107 AM EDT TUE JUL 15 2008/
THE LAST OF THE DECAYING MCS IS NOW ON ITS LAST BREATH AS IT PASSES
THROUGH THE GRAND TRAVERSE BAY REGION. WITH SOUTHWEST WINDS...WAA
AND MOISTURE ADVECTION ARE KICKING INTO FULL GEAR ACROSS NORTHERN
MICHIGAN. COLD FRONT BOUNDARY IS DRAPED FROM CENTRAL
ONTARIO...SOUTHWARD INTO WESTERN LAKE SUPERIOR AND CENTRAL
MINNESOTA.
FOR TODAY...SOUTHWEST WINDS WILL CONTINUE (AND BE QUITE GUSTY AT
TIMES WITH WINDS IN THE MIXED LAYER BETWEEN 20 AND 30 KNOTS).
THUS...FIRST COURSE OF ACTION WAS TO ISSUE SCA FOR MOST OF THE
MARINE ZONES...EXCLUDING THE STRAITS AND FROM THE STRAITS TO DETOUR
VILLAGE.
THE LAST OF THE PRECIPITATION WILL QUICKLY WEAKEN AND DISSIPATE OVER
THE NEXT HOUR...LEAVING PARTLY TO MOSTLY CLOUDY SKIES ACROSS MUCH OF
THE AREA TODAY. A PERIOD OF CLEAR SKIES CAN BE EXPECTED ACROSS
EASTERN UPPER MICHIGAN...BEFORE CLOUDS REDEVELOP THIS AFTERNOON WITH
THE COLD FRONT ARRIVAL. MODIFYING SOME MORNING SOUNDINGS REVEALS A
VERY STRONG CAP AT AROUND 700MB. THUS...UNLESS WE CAN GET SOME
LOCALIZED SURFACE CONVERGENCE (PERHAPS BY SOME SLIGHT VEERING OF
WINDS NEAR THE LAKESHORES)...IT WILL BE HARD TO GENERATE ANY
CONVECTION THROUGH THE AFTERNOON HOURS TODAY. THE BEST SHOT WILL BE
WITH THE COLD FRONT AS IT DROPS SOUTHEAST INTO EASTERN UPPER
MICHIGAN MID TO LATE AFTERNOON. HOWEVER...EVEN IF WE CAN GET THROUGH
THE CAP...MODIFIED SOUNDINGS ONLY HAVE AROUND 400J/KG OF MLCAPE.
THUS...INSTABILITY MAY BE A BIT OF AN ISSUE. REGARDLESS...WILL LEAVE
SOME LOW POPS ACROSS EASTERN UPPER MICHIGAN THIS AFTERNOON...BUT
COMPLETELY REMOVE THEM ACROSS NORTHERN LOWER MICHIGAN. NO CHANGES TO
ONGOING TEMPERATURE FORECAST AS TEMPERATURES APPEAR TO BE RIGHT ON
TRACK.
KAS
&&
.PREV UPDATE... /ISSUED 620 AM EDT TUE JUL 15 2008/
QUICK UPDATE TO THE FORECAST FOR PORTIONS OF NRN LOWER MICHIGAN
NORTH OF M-72 TO ADD A CHANCE OF SHRA/TSRA TO THE MORNING FORECAST.
REMNANTS OF MCS SEEM TO BE HOLDING TOGETHER AS THEY TRAVERSE CENTRAL
UPPER MICHIGAN...FAR NRN WISCONSIN AND FAR NRN LAKE MICHIGAN. HAVE
ESTIMATED TRAJECTORY OF THIS AREA OF PRECIP HEADING INTO FAR NRN LWR
MICHIGAN AND HAVE UPDATED ACCORDINGLY. STILL EXPECT COVERAGE TO
DIMINISH WITH EASTWARD PROGRESS INTO A MORE STABLE/DRY ENVIRONMENT.
&&
.PREV DISCUSSION... /ISSUED 315 AM EDT TUE JUL 15 2008/
SURFACE RIDGING AND DRY AIR REMAIN OVER ERN UPR AND LWR MICHIGAN
EARLY THIS MORNING...RESULTING IN MAINLY CLEAR SKIES...LIGHT WINDS
AND TEMPS MAINLY IN THE UPPER 40S TO MID 50S. A WARM FRONT IS
BEGINNING TO NOSE INTO UPR MICHIGAN...ACCOMPANIED BY STRENGTHENING
ISENTROPIC ASCENT AND A WEAK SHORT WAVE NORTH OF THE FRONT. A LOOK
AT UPSTREAM RADARS AND THE LATEST IR SATELLITE IMAGES SHOWS A
FAIRLY ORGANIZED MCS DEVELOPING NORTH OF THE WARM FRONT OVER THE
ARROWHEAD OF MINNESOTA...WITH ADDITIONAL WEAKER LESS-ORGANIZED
SHRA/TSRA DEVELOPING AHEAD OF THIS AREA OVER LAKE SUPERIOR AND WRN
UPR MICHIGAN. THIS LEADING AREA OF WEAKER CONVECTION IS TENDING TO
DIE WITH EASTWARD PROGRESS INTO THE SURFACE RIDGE AND THE MUCH
MORE STABLE/DRY AIRMASS RESIDING OVER MUCH OF MICHIGAN ATTM.
CONVECTION IS ALSO MOVING AWAY FROM THE 850 MB THETA E RIDGE AND
THE PRONOUNCED 40 KT 850 MB LL JET MAX SERVING TO FUEL AND
ORGANIZED THE UPSTREAM CONVECTION OVER THE ARROWHEAD OF MINNESOTA.
PRIMARY SHORT TERM FORECAST ISSUE IS IF THIS UPSTREAM CONVECTION
WILL HOLD TOGETHER LONG ENOUGH TO REACH NRN SECTIONS OF OUR CWA
THIS MORNING. FORECAST ATTENTION WILL REMAIN ON THIS WARM FRONT AS
THIS FEATURE REMAINS STALLED OVER NRN MICHIGAN THRU MUCH OF THIS
WEEK.
TODAY AND TONIGHT...REMNANTS OF UPSTREAM MCS WILL REACH ERN UPR
MICHIGAN EARLY THIS MORNING...BUT SHOULD FALL SHORT OF MOVING INTO
NRN LWR MICHIGAN AS RIDGE AXIS AND STABLE/DRY ATMOSPHERE HOLDS FIRM
ACROSS THIS REGION. SOME ELEVATED DESTABILIZATION AND LOW LEVEL
MOISTENING WILL TAKE PLACE ACROSS ERN UPR MICHIGAN THIS MORNING
NORTH OF THE WARM FRONT...BUT FAR BETTER INSTABILITY AND LL MOISTURE
WILL REMAIN UPSTREAM OF ERN UPR MICHIGAN IN PROXIMITY TO THE 850 MB
LL JET MAX AND THETA E RIDGE. CERTAINLY DO NOT EXPECT ANY SVR TSRA
THIS MORNING...BUT WILL MAINTAIN A CHANCE OF SHRA/TSRA ACROSS ERN
UPR MICHIGAN THRU 18Z. WILL THEN EXTEND THE CHANCE INTO FAR NRN
LOWER MICHIGAN THIS AFTERNOON AS BETTER INSTABILITY AND MOISTURE
SAGS INTO THIS REGION IN THE VCNTY OF THE WARM FRONT. THE CHANCE OF
CONVECTIVE DEVELOPMENT WILL SPREAD EVEN FURTHER SOUTH INTO THE REST
OF OUR CWA TONIGHT AS THE WARM FRONT REPOSITIONS ITSELF OVER NRN
LOWER MICHIGAN. A WARM DAY IS EXPECTED ACROSS THE REGION...WITH
HIGHS RANGING FROM THE 70S IN ERN UPR MICHIGAN NORTH OF THE WARM
FRONT TO THE LOW TO MID 80S IN NRN LWR MICHIGAN.
WEDNESDAY THRU SATURDAY...WARM FRONT WILL TAKE UP RESIDENCE ACROSS
NRN LWR MICHIGAN THRU THE REST OF THE WEEK. WAVES OF MID LEVEL
ENERGY AND LOW/MID LEVEL MOISTURE WILL TRAVEL ALONG THIS BOUNDARY
AND THRU OUR CWA DURING THIS TIME PERIOD. THIS WILL SET THE STAGE
FOR A RATHER UNSTABLE WX PATTERN THRU FRIDAY (AT LEAST). WHILE THIS
WEEK STILL DOES NOT LOOK LIKE A TOTAL WASHOUT...DO EXPECT WE WILL
SEE SOME SHRA/TSRA ACTIVITY IMPACT OUR CWA. EXACT TIMING IS THE BIG
QUESTION...AND IS NEARLY IMPOSSIBLE IN THIS TYPE OF SITUATION. FOR
NOW...WILL MAINTAIN CHANCE POPS FOR THE ENTIRE CWA AND TRY TO FINE
TUNE TIMING AS EACH EVENT DRAWS CLOSER. SATURDAY MAY STILL BE OUR
BEST SHOT AT A COMPLETELY DRY DAY...BUT SOME MODELS ARE INDICATING
THE WARM FRONT AND ASSOCIATED LIFT/MOISTURE WILL HANG ON ACROSS NRN
LWR MICHIGAN EVEN INTO THE WEEKEND. BUT FOR NOW WILL LEAVE SATURDAY
DRY. HIGH TEMPS THRU THE WEEK WILL BE IN THE UPPER 70S TO MID
80S...WITH OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ347>349.
LS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.
&&Hazardous weather outlook, Jul 15, 1:54 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 154 PM EDT TUE JUL 15 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 154 PM EDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN WEDNESDAY THROUGH FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KAS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:09 PM EDT | Special Marine Warning | APX | 66 min | |
| Jul 15, 4:17 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Oscoda, Otsego | 43 min |
| Jul 15, 4:27 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency | 48 min |
| Jul 15, 4:35 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 55 min |
| Jul 15, 4:48 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 18 min |
| Jul 15, 5:00 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 46 min |
| Jul 15, 5:35 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 40 min |
| Jul 15, 6:12 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 33 min |
| Jul 15, 6:40 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 32 min |
| Jul 15, 6:42 PM EDT | Special Marine Warning | APX | 63 min | |
| Jul 15, 7:44 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 25 min |
| Jul 15, 7:47 PM EDT | Special Marine Warning | APX | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.